Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

anxiety

i have such a nervous stomach that i can't eat and i gag all day. some times i have diarrhea when the anxiety starts.  i can take ativan and until it wears off my stomach is o k,  but still no appetite.  when ativan wears off i start gagging again.  i don't think they will let me have more ativan. is there some medicine that could relax my stomach and get an appetite?
3 Responses
1425146 tn?1282765484
Ativan is in the class of drugs known as "benzo's" or benzodiazepines. They are depressants used to treat anxiety and panic attacks. Another of these is Xanax, a drug I have to take along with beta blockers to treat my thyroid illness.

When you were prescribed the ativan, the doc had reason to believe you had anxiety, but that can be caused by many other illnesses, including thyroid, parathyroid, and other glandular problems. In women, this anxiety can also be caused by incorrect hormonal balances, and/or estrogen problems.

Did you get a complete physical when you got your prescription? If not, I think one is due right away, with a full blood work panel - including a 5 test thyroid panel, and a urinalysis. You should not accept a life of continuous nausea and gagging. I think this has very much affected your appetite. When you believe you're going to get sick in a few hours, how the heck can anything to eat sound appealing?

Go first to your doc who prescribed your ativan. Print out the note you have written above, and don't leave until you get: 1. Some answers, 2. A treatment plan that begins immediately and 3. Some hope for a better future than you've been having.

Best in Health!
ThyroidHunter
1952776 tn?1325610057
There are meds that can help with the stomach spasms.  I take levsin but there are others.  If you haven't seen a Gastroenterologist yet I would ask your doctor if this is an appropiate next step.
Avatar universal
A good antidepressant cured this for me, gave me back my appetite and calm.

These benzo's send you up and down like a yo yo, they also have 'rebound effect' where you have the original symptoms only worse as they wear off.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.